Is it normal to still bleed on the progestogen-only pill?
Hi! Not sure if anyone will be able to help, but I started taking the POP Cerelle (I think it’s called Cerazette in the US?) in January and have some questions:
Is it normal to still (generally) have regular periods? A nurse I spoke to recently about something separate, once she saw that I was on Cerelle, assumed I either wasn’t getting a period anymore, or was only lightly bleeding each cycle. This isn’t the case, and she didn’t make a big deal of it but did seem a little confused when I explained that her assumption wasn’t the case for me ...
Is there any reason I would randomly bleed mid way through my regular cycle? As mentioned above, since beginning the pill I’ve had nearly always consistent medium flow periods, however at the time of my last period I just spotted for a few days, and then this past week, two weeks before I’m due again, I’ve had two days of spotting, and then five days of pretty heavy bleeding? Aside from nausea I’ve had no other physical issues over the past week.
TIA, friends :)
I’m 23 years old, not on any other medication, and regularly engaging in monogamous sex if that’s relevant :) I’ve never been pregnant, and I'm 100% STD free.
- ?Lv 62 months ago
It is definitely normal to bleed on the progesterone only birth control and it can be irregular as you don't have estrogen to help regulate it.
If you are concerned about any of the bleeding or side effects either talk to a pharmacist or call the prescribing doctor.
- Anonymous2 months ago